Wildfire, Deaf Smith
- When
- October 2, 11:15 AM CST to 1:30 PM CST
- Where
- Deaf Smith forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
The Beville grass fire began about 1115 CST approximately six miles south southeast of Hereford in Deaf Smith County. The grass fire was located near Farm to Market Road 2943 and County Road 1 and burned three hundred sixty-two and a half acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Beville grass fire began about 1115 CST approximately six miles south southeast of Hereford in Deaf Smith County. The grass fire was located near Farm to Market Road 2943 and County Road 1 and burned three hundred sixty-two and a half acres. The grass fire was determined to have been caused by unsafe burning of household trash. A total of twelve homes were saved along with three other structures...and no damage or injuries were reported. A few homes were evacuated for safety purposes. The grass fire was finally contained by 1330 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 2, 5:11 AM CST, 6 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
611 AM CDT FRI OCT 2 2009
.AVIATION...
VFR CONDITIONS EXPECTED ACROSS THE AREA TODAY. NOT EXPECTING MUCH IN
WAY OF CLOUDS AS COOL...DRY CONDITIONS HAVE SETTLED IN WITH WEAK
SURFACE AND UPPER LEVEL HIGH PRESSURE. WINDS OF LESS THAN 10 KTS THIS
MORNING WILL PICK UP FROM THE SOUTH/SOUTHWEST BY 18Z INTO THE 15 TO
20 KT RANGE. EXPECT WINDS TO BACK TO THE SOUTHEAST BY 03Z AND
DIMINISH BELOW 10 KTS FOR TONIGHT.
GARCIA
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT FRI OCT 2 2009/
DISCUSSION...
00Z SOUNDING AT KAMA SHOWED CONSIDERABLE DRYING THROUGH ALL LAYERS OF
THE ATMOSPHERE...WITH A PRECIPITABLE WATER VALUE NEAR ONE QUARTER OF
AN INCH. HOWEVER...AS A SURFACE LOW BEGINS TO APPROACH THE REGION
LATE TODAY...LOW LEVEL FLOW SHOULD BECOME SOUTHEASTERLY...RESULTING
IN CONSIDERABLE LOW LEVEL MOISTURE ADVECTION ESPECIALLY IN THE EASTERN
PANHANDLES. WITH THIS INCREASING MOISTURE...AND A NARROW RIDGE
DEVELOPING THIS EVENING...EXPECT NIGHTTIME TEMPERATURES TO BE MORE
MODERATE TONIGHT THAN THEY ARE THIS MORNING. THUS...DO NOT EXPECT
TEMPERATURES TO GET CLOSE TO FREEZING.
THE SURFACE LOW IS EXPECTED TO BE IN THE FOUR CORNERS REGION BY
SUNDAY. A PRE FRONTAL TROUGH IS LIKELY TO DEVELOP NEAR THE TX AND NM
STATE LINE. THE TROUGH...COMBINED WITH THE MOISTURE THAT IS ALREADY
IN PLACE WILL BRING A CHANCE FOR PRECIPITATION SUNDAY AND SUNDAY
NIGHT. IF THE TROUGH DEVELOPS FURTHER EAST HOWEVER...THE WESTERN
PANHANDLES MAY BE DRY THROUGH THAT PERIOD. IN THE EAST...WITH COPIOUS
AMOUNTS OF MID LEVEL MOISTURE...EXPECT ABUNDANT CLOUD COVER TO LIMIT
DIURNAL HEATING. ON MONDAY...EXPECT DOWNSLOPE SOUTHWESTERLY FLOW
THROUGH THE LOWER AND MID LEVELS. THEREFORE...EXPECT A DRAMATIC
WARMING TREND...AND HAVE INCLUDED MAX TEMPS SLIGHTLY ABOVE GUIDANCE.
THE PACIFIC COLD FRONT ASSOCIATED WITH THIS LOW SHOULD PUSH THROUGH
THE REGION MONDAY NIGHT....WITH A SECOND SURGE OF COLD AIR POSSIBLE
ON TUESDAY. WITH MINIMAL MOISTURE ADVECTION EXPECTED BEYOND SUNDAY
NIGHT...EXPECT THESE PERIODS TO BE DRY.
BY THURSDAY...THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT OF A
POTENT UPPER LEVEL LOW COMING ON SHORE IN SOUTHERN CA AND PROPAGATING
EAST TOWARDS THE 4 CORNERS REGION. THE TWO MODELS ARE ALSO IN FAIRLY
GOOD AGREEMENT THAT THE SYSTEM WILL ALSO BRING A CHANCE FOR
PRECIPITATION TO THE REGION THURSDAY AFTERNOON INTO FRIDAY.
HOWEVER...WITH A LACK OF RETURN FLOW AHEAD OF THIS SYSTEM...HAVE KEPT
THE FORECAST DRY THROUGH THE EXTENDED PERIODS.
FIRE WEATHER...
THOUGH RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 15 PERCENT AGAIN
TODAY...WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH OR LESS. THIS
WEEKEND...INCREASING MOISTURE...AND POSSIBLE PRECIPITATION ON
SUNDAY...WILL RESULT IN MINIMAL FIRE WEATHER CONCERNS. BY
MONDAY...DRY AND BREEZY CONDITIONS RETURN...THOUGH CRITICAL FIRE
WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.
SJOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI OCT 2 2009 OKZ001>003-TXZ001>020-021800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS THE PANHANDLES. A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS...WITH HAIL AND STRONG WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GARCIA
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, October 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197596.